Thunderstorm Wind, Bradford
- When
- April 8, 6:15 PM EST
- Where
- Bradford County, Athens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.950, -76.520
Numerous trees were blown down.
Unseasonably warm temperatures were in place ahead of a strong cold front that moved through the region on the afternoon and evening of April 8. Several storms produced damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Unseasonably warm temperatures were in place ahead of a strong cold front that moved through the region on the afternoon and evening of April 8. Several storms produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 8, 2:55 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 355 PM EDT THU APR 8 2010 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA LATE THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THE EVENING HOURS. BELOW NORMAL TEMPERATURES WILL SETTLE IN BEHIND THE FRONT THROUGH SATURDAY BEFORE REBOUNDING CLOSER TO NORMAL NEXT WEEK. SCATTERED SNOW SHOWERS ARE POSSIBLE IN NEW YORK FRIDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH THE FRONT NOT APPROACHING UNTIL LATE AFTERNOON...SOUTHWEST WINDS AND MORE SUNSHINE...TEMPERATURES SOARED INTO THE 80S AT MANY LOCATIONS AND DEW POINTS DROPPED LOWER THAN EXPECTED WITH SOME UPPER 30S BEING REPORTED IN NE PA. SHOWERS AND THUNDERSTORMS OVER WESTERN NY AND PA AT 330 PM WILL MOVE E TO THE FINGER LAKES BY 5 OR 6 PM AND SYR-BGM-AVP AROUND 8 PM. PRECIPITATION IS MAINLY SHOWERS WITH ISOLATED THUNDER. A SHORTWAVE OVER SW PA WILL MOVE ALONG THE FRONT TOWARD BGM AND INCREASE THE COVERAGE OF RAIN THIS EVENING.DESPITE WARM TEMPERATURES IN ADVANCE OF THE FRONT...CHANCES FOR SEVERE THUNDERSTORMS ARE LIMITED. DEW POINTS ARE BELOW 50 EVERYWHERE EXCEPT THE MOHAWK VALLEY AND S OF THE POCONOS. SFC BASED CAPES ARE OVER 1000 J/KG IN THE MOHAWK VALLEY. WE WILL CONTINUE TO MONITOR THE STORMS FOR DEVELOPMENT. RAIN IS EXPECTED TO LINGER FOR A FEW HOURS BEHIND THE FRONT THEN BEGIN DRYING OUT FROM THE WEST. CLOUDS WILL BEGIN DIMINISHING TOWARD MORNING AS THE DRY SLOT MOVES OVER US. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... NOTICABLY COLDER FRIDAY. DAY SHOULD START WITH SOME SUNSHINE AND THEN CLOUDS WILL INCREASE AS THE H5 TROF MOVES ACROSS THE ARE IN THE AFTERNOON. SCATTERED SHOWERS ACROSS CENTRAL NY ARE POSSIBLE BY LATE IN THE DAY WITH THE TROF. AS TEMPERATURES DROP OVERNIGHT INTO THE 30S FRIDAY NIGHT RAIN SHOWERS WILL MIX WITH AND CHANGE OVER TO SNOW SHOWERS. ONLY A HALF INCH OR LESS OF SNOW ACCUM/S OVR THE HIGHER TERRAIN THRU SAT MRNG. COLDEST TEMPS WL BE IN THE U20S OVR HILLTOPS. NW FLOW ALOFT BEGINS TO FLATTEN AND BCMS MORE ZONAL ON SAT. WK S/WV PROGGED TO APPCH AREA SAT NGT BUT INDICATIONS ARE THAT THIS WV WL STAY TO OUR NORTH LEADING TO DRY WX THRU THE END OF THE SHORT TERM. HGTS RISE DRG THE DAY WITH MAX TEMPS EXPECTED TO TOP OUT NR SEASONAL VALUES ONCE AGAIN. MAX TEMPERATURES WILL CONTINUE TO REBOUND AND BE SLIGHTLY WARMER SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... NO SIG CHGS TO HPC MED RNG GUIDANCE. MAIN TREND WILL BE FOR RIDGING SFC AND ALOFT OVER THE ERN U.S. WITH A DRY PD XPCTD. SOME DIFFS IN THE MDLS AS TO HOW FAR EAST THE UPR LVL RDG AXIS WILL BE BY MID TO LATE WEEK WITH THE EURO A LTL SLOWER THAN THE GFS... SUGGESTING SLIGHTLY COOLER TEMPS THAN THE LATEST MOS/MEX DATA. THIS IS REFLECTED IN THE HPC GUIDANCE WHICH LOOKED FINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... OVERVIEW...CDFNT WILL PASS THRU THE FCST AREA LATE THIS AFTN AND EVNG WITH BAND OF SHRA/PSBL TSRA AND IFR/MVFR CONDITIONS. A RETURN TO VFR IS XPCTD ON SAT MRNG. EWD MOVG FNT IS FCST TO PASS THRU RGN IN THE 23Z-05Z TIME FRAME ACCOMPANIED BY A BAND OF SHRA/PSBL TSRA AND IFR/MVFR. NOT CONFIDENT THAT TAF SITES WILL SEE THUNDER SO PLAYED IT AS A "CB" GROUP FOR NOW...BEST POTNL APPEARS TO BE AT BGM/AVP THIS EVNG. SW WINDS 15-20 G25 XCPT AT RME WHERE SELY FLOW LIKELY TO PERSIST TIL JUST BEFORE FROPA. VFR CONDITIONS TO RETURN IN THE 08-12Z TIME FRAME WITH DRY SLOT WORKING IN TO THE RGN. WINDS W TO NW BEHIND THE FNT 10-20 KTS. OUTLOOK... FRI NGT...PDS OF MVFR IN SCT -SHSN CNTRL NY. SAT...IMPRVG TO VFR. SAT NGT...SCT MVFR IN -SHRA. SUN...IMPRVNG TO VFR. SUN NGT THRU TUES...VFR. && .FIRE WEATHER... MORE DRYING TODAY THAN EXPECTED WITH HIGHER TEMPERATURES AND LOWER DEW POINTS. WINDS PICKED UP TO 10 TO 20 MPHS SOME LOCATIONS. AREAS SHOULD SEE ABOUT A QUARTER OF AN INCH OF RAIN FROM THE FRONT OVER NIGHT. BUT THEN WE WILL HEAD INTO ANOTHER PERIOD OF DRYING ESPECIALLY ACROSS NORTHEAST PA. DRYING CONTINUES INTO NEXT WEEK. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...BMW NEAR TERM...BMW SHORT TERM...BMW LONG TERM...RHB AVIATION...RHB FIRE WEATHER...BMW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 525 PM EDT THU APR 8 2010 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-092130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 525 PM EDT THU APR 8 2010 ...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
The Binghamton radar (KBGM), 52 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Numerous trees were blown down.
Numerous trees were blown down.
Numerous trees were blown down. The Back Mountain area and Sweet Valley were the hardest hit.
Numerous trees were blown down throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225757, 225756, 225758, 225759, 225760.